Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe sinus infection

Answered by
Dr.
Dr. Riddhi Shah

ENT Specialist

Practicing since :2008

Answered : 516 Questions

default
Posted on Wed, 15 Mar 2017 in Ear, Nose and Throat Problems
Question: Can I have a sinus infection without discolored discharge? My glands on my left side are swollen and I feel dizzy somewhat after cardio. Have not felt this way before. Have had these headaches since end of December (mountain cedar allergy ).
doctor
Answered by Dr. Riddhi Shah 27 minutes later
Brief Answer:
Please see the answer

Detailed Answer:
Hi,thank you for posting your query on health care magic.

I have gone through your query and can understand your concern.

The swollen glands(which I suppose that you are talking about Lymph node Glands in the neck) suggests that there is infection/inflammation in the nose,sinus cavity or throat.

Edema and congestion in the nasal cavity leading to blockage of Sinus opening may occur due to Allergy.Blockage of Sinus opening will lead to Sinusitis(Inflammation of Sinus).Bacterial infection in the collected sinus secretions may occur leading to yellowish pus discharge.

You are taking Zyrtec,Claritin Nasal Spray and Netti pot.Continue with these.They will help against Allergy and reducing inflammation in nose and Sinuses.

In addition,you may find relief by taking the following medicines:
Oral Decongestant like Phenylephrine and Nasal Decongestant Drops like Oxymetazoline(take Decongestant only if you are not suffering from Hypertension,Heart/kidney/liver disease or high pressure in the eyes-Glaucoma),
Analgesic with Anti-inflammatory like Ibuprofen with Antacid like Rantac,
Mucolytic like Ambroxol.

Also try to avoid to mountain cedar pollens.Avoid cold food and dust.Drink lots of warm fluids.Do steam inhalation.

After following the above measures,if your symptoms are not improving after around 3 days,then you might need to start Oral Antibiotics after consulting Otolaryngologist(ENT) Doctor.

Hope this answers your question.I would be happy to answer if you have any follow-up questions.Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Sinus infection

doctor1 MD

I have been using loratadine allergy pills for a long time - more then 10 years. My sinus infections are so bad that my Dr put me on C0 Betahistine, (fluid and swelling in inner ear/Eustachian tube) so I stopped using my other allergy pills (I buy them at Costco). Would I be experiencing any withdrawal from my allergy pills? I have a weird restless feeling in my body, similar to when I was having to withdraw from prescription pain meds. I am also on my 3rd round of antibiotics, this one being moxifloxacin HCI. I was supposed to have my second sinus surgery last in 2013 (previous one in 2008), but I cancelled because my knee replacement surgery has not healed, and I wanted my body to deal with one thing at a time. Sorry I thought this was a free service. Thank you, Shirley Wiebe age 61

doctor1 MD

Hi. I took a swig out of my bottle of Cherratussin, prescribed for pain with a sinus infection. It s 10mg of codeine per ml, 150 ml. It seems as though I ve taken about a third of the bottle. I have a very dry throat and a bit of blurry vision every so often. It s been about six hours since I ve taken it. What do you think? I m worried about an overdose. I have severe health anxiety.

doctor1 MD

I am taking levofloxacin for bronchitis and have developed a rash over my whole body. Yesterday I found a painful lump on my shoulder. Is this connected to the medication? I am 64 years old and have taken this medication before (last month for sinus infection) and had no problem. I started out taking amoxicillan for a few days and developed a rash then. I discontinued that med after seeing the rash. Thank you for your help.

doctor1 MD

I received a steroid injection yesterday for sinus infection, ear infection and I can t remember the name of it. It sounded like Lysol . Trying to find out side effects b/c I have had a headache I can t seem to shake. But I am breathing better...just curious...

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL PAIN IN MY FOREHEAD IN MORNING NEAR 11-12 AM. AND IT IS NOT SHARP PAIN .I FEEL PAIN IN MY FOREHEAD AND...

doctor1 MD

I had a sinus infection about a month ago and right after i had a headache on the top back of my head. It was not severe but throbbing intermidiatly. Head ache long gone but the same spot is sore to the touch and i is sore if i move my head most...